Yes, there are a host of things that can cause heart flutters....menopause, menstruation, hyperthyroidism, cardiac arrhythmia, mitral valve prolapse, caffeine-containing foods, by stress, exercise, medications and more......
Heart palpitations may be a symptom of a serious heart condition...don't wait... see another doctor...you could have an underlying medical condition.
Fitness Minutes: (34,680)
22,720 8/20/13 6:20 A
I find it strange that your Dr would recommend this rather than referring you to a Registered Dietitian.
I was a little intrigued so went to have a peek at your Nutrition Tracker. You seldom use it and there are often only a couple meals in the days that you have. Do you track anywhere else?
IF what you had entered was accurate for the days your entered them, then I think if you weigh all of your food for increased accuracy, and entered it into the tracker; ate a balance diet, and at least breakfast/lunch/dinner you would find that your appetite doesn't need suppressing. Especially if you meet the nutritional ranges for fats/carbs/protein. If that doesn't work, then you would find that a Registered Dietitian may be able to get to the problem, especially if you take some of your Nutrition Printouts for him/her to look at.
Heart palpitations could be from too much potassium, or whatever the Garcinia Cambogia is. Whatever the reason, if they cause heart palpitations, stop taking it. If your doctor says to keep on it, get a new doctor.
This is another Dr. Oz special, and he should have his license revoked, and be imprisoned. In past centuries he would have been the guy selling you a magic elixir from a wagon. They boast of people losing 4 lbs a month!! with proper diet and exercise. I can also guarantee you the same weight loss, if you crush the Garcinia Gambogia pills under your heel.
SP can provide you with a plan to lose 1 lb a week, which is the same amount ( 4 lbs a month ), so I fail to see any benefit, besides the tasty pills, and a side of heart palpitations. The least they could do is lie to you and promise 10-15 lbs a month loss.
Edited by: RUSSELL_40 at: 8/20/2013 (02:06)
"We can't solve our problems with the same thinking we used when we created them "
- Albert Einstein
“Whether you think you can, or you think you can't--you're right.”
I take this and it has no caffiene so thats very odd, I have had absolutly no side effects other than losing weight and suppressed appitite lol
Fitness Minutes: (2,396)
5/15/13 6:26 P
Thanks for the feedback guys. I haven't taken a pill today and I have had no palpitations. I think you're right about a doctor suggesting something like that. It is odd.
5/15/13 2:27 P
Heart palpitations can be caused by many different things, some serious and some not...
I agree that you need a new doctor. Any doctor who is recommending things like this to you could benefit from some serious continuing education or re-education about evidence-based medicine and responsibility towards patients.
It's most likely a caffeine overdose. Supplements sold as "fat burners" or "weight loss aids" are generally caffeine, sometimes with pepper extracts to make you feel a literal "burning" sensation.
The ingredient list is meaningless. In the US, supplements are exempt from the truth-in-labeling laws that apply to foods and medicines. As long as they don't use the words "treat" or "cure" and they don't put in any controlled substances, they're outside the law. It's very likely that you're taking a caffeine pill with little or no garcinia cambogia.
And I would really, really recommend that you change doctors. It's very irresponsible for a medical doctor to suggest an untested supplement like that. If you love this doc for general care, stick with him/her, but get your nutrition and weight loss advice elsewhere.
5/15/13 7:54 A
I really do think that especially because your doctor suggested these pills, you should call his office and at least talk to his nurse about what you're experiencing. Just about every medication and supplement on the face of the earth can cause some sort of side effects-- in addition to whatever are the most common side effects, there are often other things that happen not-so-often, with *some* people, that aren't necessarily noted in a brief description on the internet or whatever.
Ruth in Cookeville, TN Central Time Zone
Promise me you'll always remember: You're braver than you believe, and stronger than you seem, and smarter than you think - Christopher Robin to Pooh
Fitness Minutes: (2,396)
5/15/13 7:49 A
First off, yes I know pills aren't recommended when trying to lose weight, but my doctor suggested I start taking garcinia cambogia to suppress my appetite.
I did some research on it and found that the most common side effects were headache and nausea so decided to give it a shot. I started taking them Sunday (May 12), 2 pills a day, 1 before lunch and 1 before dinner.
Last night, I started having heart palpitations. I have experienced these before in the past, usually one or two at a time, and very rarely. It's not common for me to have them at all. And these started last night and finally stopped about an hour ago this morning.
The ingredients in the pills (per pill) I take are Calcium - 50 mg, Chromium - 200mcg, Potassium - 50mg, and Garcinia cambogia - 1000mg (60% HCA).
My guess is the pills are causing my palpitations, and they've stopped because I haven't had a pill today.
Do you guys know anything about this?
I've included a link to the pills I take: http://www.amazon.com/Absolute-Nutrition-G arcinia-Cambogia/dp/B00BFQ1AS4
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.